Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 7, 2012, 10:32 PM MST for Santa Cruz County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 10:32 PM MST (05:32 UTC)
- Expired
- Aug 7, 2012, 11:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 5.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2973 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WWUS85 KTWC 080532
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1032 PM MST TUE AUG 7 2012
AZZ503-513-080615-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1032 PM MST TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANTA CRUZ COUNTY UNTIL
1115 PM MST...
AT 1025 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 10 TO 15 MILES EAST OF
NOGALES...MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO AND PENA BLANCA LAKE.
LAT...LON 3134 11113 3147 11116 3153 11063 3133 11051
3132 11056 3133 11108
TIME...MOT...LOC 0532Z 078DEG 13KT 3140 11081
$$
MEYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:00 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 9:00 PM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 PM MST TUE AUG 7 2012 .SYNOPSIS...EXPECT SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AS DEEPER MOISTURE REMAINS IN PLACE. THUNDERSTORMS WILL THEN BE CONFINED TO MAINLY NEAR THE HIGHER TERRAIN THURSDAY THROUGH SUNDAY AS HIGH PRESSURE ALOFT BUILDS OVER THE AREA. HOT DAYTIME TEMPERATURES WILL ALSO OCCUR WITH SOME LOCATIONS APPROACHING RECORD HIGHS. && .DISCUSSION...RADAR WAS SHOWING SOME SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY COCHISE COUNTY LATE THIS EVENING. STILL EXPECTING MOST OF THIS ACTIVITY TO DISSIPATE BY MIDNIGHT...WITH A FEW LINGERING SHOWERS THROUGH THE NIGHT. CURRENT FORECAST LOOKED ON TRACK...SO NO UPDATES EXPECTED AT THIS TIME. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR MORE INFORMATION. && .AVIATION...ISOLD-SCT TSRA/SHRA INTO THIS EVENING THEN PRECIP TO END 06Z-12Z WEDNESDAY. SCT TSRA/SHRA ESPECIALLY FROM KTUS EWD/SWD WEDNESDAY AFTERNOON. WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA THIS EVENING AND WEDNESDAY AFTERNOON. OTHERWISE... VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU WEDNESDAY AFTERNOON OR 09/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THEREAFTER...BUILDING HIGH PRESSURE ALOFT WILL CONFINE THUNDERSTORMS TO MAINLY NEAR HIGHER TERRAIN STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND. OUTSIDE OF STRONG GUSTY THUNDERSTORM WINDS...LIGHT WINDS ARE EXPECTED THROUGH THIS WEEKEND. && .PREV DISCUSSION...SOMEWHAT DEEPER MOISTURE IS PROGGED ESPECIALLY VIA THE NAM/GFS TO MOVE WWD ACROSS THE AREA. PRECIP CHANCES TO BE ABOUT 5-15 PERCENT HIGHER WED AFTERNOON/EVENING VERSUS TODAY. ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF SHOWERS/TSTMS AREA-WIDE LATE WED NIGHT. THUR-SUN... 07/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING A DRIER REGIME TO PREVAIL THIS PERIOD AS HIGH PRESSURE ALOFT STRENGTHENS OVER THE SWRN CONUS. THE DRIEST PERIOD IS PROGGED TO OCCUR THIS WEEKEND. THUS... SHOWERS/TSTMS MAY PERHAPS EVENTUALLY BE CONFINED TO MAINLY NEAR THE MOUNTAINS WITH DRY CONDITIONS ELSEWHERE. FOR NOW HAVE MAINTAINED A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/TSTMS MOST SECTIONS. THE MAIN IMPACT AND CONCERN THIS PERIOD...ESPECIALLY THIS WEEKEND... WILL BE HOT DAYTIME TEMPS. AT THIS TIME APPEARS THAT DAYTIME TEMPS WILL BE JUST A COUPLE OF DEGS OR SO BELOW HEAT ADVISORY CRITERIA. MON-TUE... SOMEWHAT DEEPER MOISTURE IS PROGGED TO RETURN TO SE AZ EARLY NEXT WEEK AS HIGH PRESSURE ALOFT WEAKENS...AND LOW PRESSURE ALOFT DEVELOPS NEAR THE SRN CALIFORNIA COAST. CHANCE-CATEGORY POPS TO RETURN BY TUE ESPECIALLY FROM TUCSON EWD/SWD...AND A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/TSTMS ELSEWHERE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 9:35 AM MST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST TUE AUG 7 2012 AZZ501>503-515-080600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-BABOQUIVARI MOUNTAINS- 935 AM MST TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HEAVY RAINFALL. THE BULK OF THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH LATE TONIGHT ALTHOUGH ISOLATED THUNDERSTORMS MAY CONTINUE ESPECIALLY ACROSS WESTERN PIMA COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THEREAFTER...THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND. HOWEVER...THE DRIER REGIME WILL LEAD TO HOT DAYTIME TEMPERATURES...AND AFTERNOON HIGH TEMPERATURES MAY APPROACH RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ504>514-080600- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 935 AM MST TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE BULK OF THUNDERSTORM ACTIVITY IS EXPECTED TO END ACROSS THE AREA BY AROUND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THEREAFTER...THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND. HOWEVER...THE DRIER REGIME WILL LEAD TO HOT DAYTIME TEMPERATURES. IN FACT...AFTERNOON HIGH TEMPERATURES MAY APPROACH RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 7, 9:40 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 940 PM MST TUE AUG 7 2012 AZZ507-513-080530- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 940 PM MST TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 1030 PM MST... AT 930 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM APPROACHING HUACHUCA CITY...OR 5 MILES NORTHEAST OF SIERRA VISTA. THIS STORM WAS TRACKING WEST AT 15 MILES. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HUACHUCA CITY AND WHETSTONE. LAT...LON 3154 11044 3178 11044 3175 11014 3157 11015 TIME...MOT...LOC 0439Z 180DEG 0KT 3162 11026
Special weather statement, Aug 7, 10:11 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1011 PM MST TUE AUG 7 2012 AZZ504-507-513-080600- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1011 PM MST TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 1100 PM MST... AT 1006 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM IN NORTHEASTERN SANTA CRUZ COUNTY THAT HAD GENERATED A VERY STRONG OUTFLOW THAT WAS PUSHING INTO SOUTHEAST PIMA COUNTY. WIND GUSTS OF 35 TO 50 MPH ARE EXPECTED TO SPREAD INTO AREAS SOUTH OF INTERSTATE 10 AND EAST OF INTERSTATE 19. AREAS AFFECTED BY THIS STORM INCLUDE...CORONA DE TUCSON. LAT...LON 3174 11086 3199 11083 3196 11046 3175 11046 TIME...MOT...LOC 0510Z 080DEG 12KT 3179 11057 MEYER
Special weather statement, Aug 7, 10:32 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1032 PM MST TUE AUG 7 2012
AZZ503-513-080615-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1032 PM MST TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANTA CRUZ COUNTY UNTIL
1115 PM MST...
AT 1025 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 10 TO 15 MILES EAST OF
NOGALES...MOVING WEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO AND PENA BLANCA LAKE.
LAT...LON 3134 11113 3147 11116 3153 11063 3133 11051
3132 11056 3133 11108
TIME...MOT...LOC 0532Z 078DEG 13KT 3140 11081
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:40 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Aug 7, 10:06 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 39 min |
| Aug 7, 10:11 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Aug 7, 11:03 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 42 min |
| Aug 8, 3:35 PM MST | Special Weather Statement | TWC | Graham | 25 min |
| Aug 8, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Aug 8, 3:41 PM MST | Special Weather Statement | TWC | Cochise | 34 min |
| Aug 8, 4:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 43 min |
| Aug 8, 4:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 58 min |
| Aug 8, 4:31 PM MST | Areal Flood Advisory | TWC | Cochise | 67 min |
| Aug 8, 4:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 44 min |
| Aug 8, 4:55 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 65 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.